×

The linearized uniform asymptotic stability of evolution differential equations. (English) Zbl 0599.34081

We examine the correctness of the method of linearization in the case of uniform asymptotic stability. Under certain conditions we show that the uniform asymptotic stability of the zero solution of the equation (0,1) implies the same property of the zero solution of the equation (0,2). This main result is proved in Section 2. The restriction to the question of stability of the zero solution does not represent a great loss of generality, because the problem of stability of a generally ”nonzero” solution can be mostly transformed quite simply to a similar problem concerning the zero solution. In Section 1, we list all necessary assumptions about the equations (0.1) and (0.2). Nonetheless, these equations remain very general throughout Sections 1 and 2. Sections 3, 4 and 5 are devoted to applications of the results derived to some more special classes of differential equations, containing as particular cases for instance the Navier-Stokes equations, the wave equation, the equation of oscillations of a beam and the Timoshenko-type equation.

MSC:

34G20 Nonlinear differential equations in abstract spaces
35B35 Stability in context of PDEs
34D20 Stability of solutions to ordinary differential equations
PDF BibTeX XML Cite
Full Text: EuDML

References:

[1] Barták J.: Lyapunov Stability and Stability at Constantly Acting Disturbances of an Abstract Differential Equation of the Second Order. Czech. Math. Journal 26, 411 - 437, 1976. · Zbl 0343.34047
[2] Barták J.: Stability and Correctness of Abstract Differential Equations in Hilbert Spaces. Czech. Math. Journal 28, 548-593, 1978. · Zbl 0409.34057
[3] Barták J. J. Neustupa: A Note to Stability of the Equation of Oscillations of a Beam. (Russian). Čas. pro pěst. mat. 104, 338-352, 1979.
[4] Daleckij J. L. M. G. Krejn: Stability of Solutions of Diflferential Equations in Banach Space. Moscow, Nauka 1970.
[5] Dunford N.. J. T. Schwartz: Linear Operators I. New York, John Wiley & Sons, Inc. 1958. · Zbl 0084.10402
[6] Hahn W.: Stability of Motion. Berlin-Heidelberg-New York, Springer-Verlag 1967. · Zbl 0189.38503
[7] Iooss G.: Theorie non linéaire de la stabilité des écoulements laminaires dans le cas de ”l’échange des stabilités”. Arch Rat. Mech. Anal. 40, 166-208, 1971. · Zbl 0218.76059
[8] Iooss G.: Existence et stabilité de la solution périodique secondaire intervenant dans les problèmes d’évolution du type Navier-Stokes. Arch. Rat. Mech. Anal. 47, 301-329, 1972. · Zbl 0258.35057
[9] Iooss G.: Bifurcation of a Periodic Solution of the Navier-Stokes Equations into an Invariant Torus. Arch. Rat. Mech. Anal. 58, 35-56, 1975. · Zbl 0337.35058
[10] Kato T.: Perturbation Theory for Linear Operators. Berlin-Heidelberg-New York, Springer-Verlag 1976. · Zbl 0342.47009
[11] Kielhöfer H.: Stability and Semilinear Evolution Equations in Hubert Space. Arch. Rat. Mech. Anal. 57, 150-165, 1974. · Zbl 0337.34056
[12] Kielhöfer H.: On the Lyapunov Stability of Stationary Solutions of Semilinear Parabolic Differential Equations. Journal of Diff. Equations 22, 193-208, 1976. · Zbl 0341.35049
[13] Ladyzhenskaya O. A.: The Mathematical Theory of Viscous Incompressible Flow. Moscow, Nauka 1970. · Zbl 0184.52603
[14] Ladyzhenskaya O. A. V. A. Solonnikov: On the Principle of Linearization and Invariant Manifolds for Problems of Magnetohydrodynamics. Zapisky naučnych seminarov LOMI, Vol. 38, Boundary-Value Problems of Math. Physics and Related Questions of the Function Theory 7, 46-93, Nauka 1973.
[15] Neustupa J.: The Uniform Exponential Stability and the Uniform Stability at Constantly Acting Disturbances of a Periodic Solution of the Wave Equation. Czech, Math. Journal 26, 388-410, 1976. · Zbl 0346.35012
[16] Neustupa J.: A Contribution to the Theory of Stability of Differential Equations in Banach Space. Czech. Math. Journal 29, 27-52, 1979. · Zbl 0441.34044
[17] Neustupa J.: The Uniform Stability at Permanently Acting Disturbances of Evolution Differential Equations. To appear.
[18] Prodi G.: Teoremi di tipo locale per il sistema di Navier-Stokes e stabilita del le soluzioni stazionarie. Rend. Sem. Mat. Univ. Padova 32, 374-397, 1962. · Zbl 0108.28602
[19] Sattinger D. H.: The Mathematical Problem of Hydrodynamic Stability. Journal of Math. and Mech. 18, 797-817, 1970. · Zbl 0198.30401
[20] Sattinger D. H.: Topics in Stability and Bifurcation Theory. Lecture Notes in Mathematics, n. 309, Berlin-Heidelberg-New York, Springer-Verlag 1973. · Zbl 0248.35003
[21] Solonnikov V. A.: Estimations of Solutions of the Nonstationary Navier-Stokes System. Zapisky naucnych seminarov LOMI, Vol. 38, Boundary-Value Problems of Math. Physics and Related Questions of the Function Theory 7, 153 - 231, Nauka 1973. · Zbl 0346.35083
[22] Sova M.: Linear Differential Equations in Banach Spaces. Rozpravy ČSAV, Series of Math. and Natural Sciences, Vol. 85, No. 6, Academia Praha, 1975. · Zbl 0333.34055
[23] Strauss A. J. A. Yorke: Perturbing Uniformly Asymptotically Stable Nonlinear Systems. Journal of Diff. Equations 6, 452-483, 1969. · Zbl 0182.12103
[24] Travis C. C. G. F. Webb: Existence and Stability for Partial Differential Equations. Transactions of the Amer. Math. Soc. 200, 395-418, 1974. · Zbl 0299.35085
[25] Yosida K.: Functional Analysis. Berlin-Heidelberg-New York, Springer-Verlag 1971. · Zbl 0217.16001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.